Heating of the partially ionized solar chromosphere by waves in magnetic structures

Shelyag, S., Khomenko, E., De Vicente, A. and Przybylski, D. 2016, Heating of the partially ionized solar chromosphere by waves in magnetic structures, Astrophysical journal letters, vol. 819, no. 1, doi: 10.3847/2041-8205/819/1/L11.

Attached Files
Name Description MIMEType Size Downloads

Title Heating of the partially ionized solar chromosphere by waves in magnetic structures
Author(s) Shelyag, S.ORCID iD for Shelyag, S. orcid.org/0000-0002-6436-9347
Khomenko, E.
De Vicente, A.
Przybylski, D.
Journal name Astrophysical journal letters
Volume number 819
Issue number 1
Total pages 6
Publisher IOP Publishing
Place of publication Bristol, Eng.
Publication date 2016-03
ISSN 2041-8205
2041-8213
Keyword(s) Science & Technology
Physical Sciences
Astronomy & Astrophysics
Sun: chromosphere
Sun: magnetic fields
Sun: oscillations
ION-NEUTRAL COLLISIONS
ALFVEN WAVES
MAGNETOHYDRODYNAMIC WAVES
PARTIAL IONIZATION
QUIET SUN
SIMULATIONS
OSCILLATIONS
PHOTOSPHERE
CONVECTION
GENERATION
Summary © 2016. The American Astronomical Society. All rights reserved. In this paper, we show a "proof of concept" of the heating mechanism of the solar chromosphere due to wave dissipation caused by the effects of partial ionization. Numerical modeling of non-linear wave propagation in a magnetic flux tube, embedded in the solar atmosphere, is performed by solving a system of single-fluid quasi-MHD equations, which take into account the ambipolar term from the generalized Ohm's law. It is shown that perturbations caused by magnetic waves can be effectively dissipated due to ambipolar diffusion. The energy input by this mechanism is continuous and shown to be more efficient than dissipation of static currents, ultimately leading to chromospheric temperature increase in magnetic structures.
Language eng
DOI 10.3847/2041-8205/819/1/L11
Field of Research 0201 Astronomical And Space Sciences
HERDC Research category C1.1 Refereed article in a scholarly journal
Copyright notice ©2016, The American Astronomical Society
Persistent URL http://hdl.handle.net/10536/DRO/DU:30114939

Document type: Journal Article
Collection: School of Information Technology
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 12 times in TR Web of Science
Scopus Citation Count Cited 11 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 10 Abstract Views, 1 File Downloads  -  Detailed Statistics
Created: Fri, 02 Nov 2018, 13:39:51 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.